Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 2:09 PM CDT for Concordia Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 2:09 PM CDT (19:09 UTC)
- Expired
- May 12, 2001, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 147 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 121909
SVRJAN
LAC029-122000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT SAT MAY 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONCORDIA PARISH IN NORTHEAST LOUISIANA
* UNTIL 300 PM CDT
* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 3 MILES SOUTHWEST OF FERRIDAY...MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR VIDALIA AT 245 PM CDT
HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.
LAT...LON 3146 9151 3153 9151 3154 9145 3159 9141
3159 9149 3164 9151 3166 9147 3172 9156
3172 9159 3169 9160 3165 9166 3160 9169What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:10 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 12, 10:10 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT SAT MAY 12 2001 NOT MUCH GOING ON ALONG...RIGHT NOW. BEST MOISTURE CONVERGENCE AHEAD OF APPROACHING COLD FRONT AT 15Z LOOKS TO BE WELL WEST OF HERE TOWARDS SHREVEPORT. A FEW TSTORMS ONGOING OVER FAR EAST TX SOUTH OF THIS BULLSEYE AS ONE WOULD EXPECT. ACROSS OUR AREA....PLENTY OF ONGOING INSOLATION LENDING TO AN AXIS OF -4 LI/S FROM VICKSBURG...TO JACKSON...TO COLUMBUS AS DEW PTS REMAIN WELL INTO THE 60S. GOOD INSOLATION/DESTABILIZATION EXPECTED THIS AFTERNOON WILL COINCIDE WITH SOME WEAK FRONTAL CONVERGENCE TO POP A FEW STORMS. FEEL CURRENT 20-30 POPS FOR THIS AFTERNOON LOOKS VERY REASON5ABLE AND FORESEE NO MAJOR CHANGES TO ONGOING FORECAST. WILL DO AN UPDATE HOWEVER TO REMOVE TEMPORAL WORDING. .JAN... MS...NONE. LA...NONE. AR...NONE. /05
In the hours before
Special weather statement, May 12, 1:36 PM CDT, 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT SAT MAY 12 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN LOUISIANA...AND SOUTHERN AND CENTRAL MISSISSIPPI THROUGH LATE AFTERNOON...MAINLY TO THE SOUTH OF A WINNSBORO TO CANTON TO MACON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. NON- SEVERE THUNDERSTORMS WILL BE POSSIBLE FARTHER NORTH...GENERALLY SOUTH OF A BASTROP TO LEXINGTON TO COLUMBUS LINE. ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY TO THE SOUTH OF A WINNSBORO TO CANTON TO MACON LINE. A SURFACE BOUNDARY WILL BE MOVING SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY REGION AND SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 48 min |
| May 12, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 36 min |
| May 12, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 26 min |
| May 12, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 26 min |
| May 12, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.